It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I'm sorry that your doctor isn't being supportive. I highly recommend finding another doctor for future use. I think it is so important, as addicts, to have doctors who are understanding of addiction and are willing to help us do what it takes to stay clean.

I'm not sure how many days into withdrawal you are, but it might not be worth the hassle to try to get someone to prescribe you the clonidine at this point. My addictionologist actually told me that the patch is really only effective if the person puts it on BEFORE they get into withdrawals....obviously other people on this board have used it with differing results. I was prescribed the patch during my first "cold turkey" withdrawal three years ago, and for me at least, it was no "wonder drug" and didn't help me feel better. Again, everyone's different, I'm just trying to let you know that you'll still make it through without the patch :)

what DID help me alot, and other people have mentioned this, is taking some sort of benzodiazapine during withdrawal. I have had two big withdrawals (actually three, if you count my last week as a withdrawal, and I guess I don't since I've hardly felt any withdrawal symptoms while on the buprenorphine). The first I had the patch, and I felt like I wanted to die. People always say that withdrawal from narcotics is like the flu....which makes it seem rather inocuous, and it was nothing like any flu I've had. Bad....

The second time, I used some benzos...don't remember whether it was xanax or valium...but I took them every four hours and it REALLY helped. Basically it relaxed me so I could sleep a lot, which is coveted during withdrawal, and it helped with that nasty, skin-crawling, restless limb feeling. ugh, for me that was the WORST symptom...not that any of the withdrawal symptoms are fun, but for me, that was unbearable. I wanted to cut my legs off! :)

I hope you can continue to make it through withdrawal. Again, if you have any benzos, I highly reccommend their use for withdrawal. Just don't pick up a bad habit with those once you're "off" of the narcotics! :) and definitely find a new doctor who is educated about the medical needs of addicts for the future. Noone should have to suffer!
Hang in there, and keep reminding yourself that everyday that goes by is one day closer to the day that you'll wake up feeling better.





All times are GMT -7. The time now is 06:59 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!